Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 92, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 21, 2013, 2:49 PM CST for Jasper County, Newton County, Tyler County, Texas; Beauregard Parish, Vernon Parish, Louisiana. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 21, 2013, 2:49 PM CST (20:49 UTC)
- Expired
- Dec 21, 2013, 3:45 PM CST
- In force
- 56 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Beauregard Parish, LA, Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 56 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 21, 9:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 509 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
654
WUUS54 KLCH 212049
SVRLCH
LAC011-115-TXC241-351-457-212145-
/O.NEW.KLCH.SV.W.0092.131221T2049Z-131221T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CST SAT DEC 21 2013
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...KIRBYVILLE...JASPER...
NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...NEWTON...CALL...BURKEVILLE...BON
WEIR...
SOUTHEASTERN TYLER COUNTY IN SOUTHEAST TEXAS...
NORTHWESTERN BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
THIS INCLUDES...SINGER...MERRYVILLE...
WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...ROSEPINE...LEESVILLE...ANACOCO...
* UNTIL 345 PM CST
* AT 248 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH...FROM 14 MILES WEST OF TOLEDO BEND
DAM TO 6 MILES SOUTH OF JASPER...MOVING EAST AT 50 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROGANVILLE...FARRSVILLE...TROUT CREEK...JAMESTOWN...MAYFLOWER...
BIVENS...STRINGTOWN...BURR FERRY...HORNBECK...JUNCTION...NEW LLANO
AND KURTHWOOD
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3066 9339 3052 9419 3117 9391 3118 9363
3117 9358 3120 9355 3124 9356 3128 9354
3128 9345 3137 9339 3137 9310
TIME...MOT...LOC 2048Z 255DEG 42KT 3118 9376 3084 9394
$$
LANDRENEAU1 follow-up statement
460
WWUS54 KLCH 212128
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CST SAT DEC 21 2013
TXC241-457-212137-
/O.CAN.KLCH.SV.W.0092.000000T0000Z-131221T2145Z/
JASPER TX-TYLER TX-
328 PM CST SAT DEC 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TYLER AND
NORTHEASTERN JASPER COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3137 9310 3066 9339 3058 9388 3118 9363
3117 9358 3120 9355 3124 9356 3128 9354
3128 9345 3137 9338
TIME...MOT...LOC 2127Z 254DEG 40KT 3134 9325 3058 9371
$$
LAC011-115-TXC351-212145-
/O.CON.KLCH.SV.W.0092.000000T0000Z-131221T2145Z/
NEWTON TX-BEAUREGARD LA-VERNON LA-
328 PM CST SAT DEC 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CST
FOR NORTHERN NEWTON COUNTY...AND WESTERN VERNON AND NORTHWESTERN
BEAUREGARD PARISHES...
AT 322 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM HORNBECK TO TROUT CREEK..MOVING EAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JUNCTION...MERRYVILLE...BIVENS...KURTHWOOD...LEESVILLE...NEW LLANO...
PICKERING AND ROSEPINE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
&&
LAT...LON 3137 9310 3066 9339 3058 9388 3118 9363
3117 9358 3120 9355 3124 9356 3128 9354
3128 9345 3137 9338
TIME...MOT...LOC 2127Z 254DEG 40KT 3134 9325 3058 9371
$$
LANDRENEAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 11:50 AM CST, 2 hours 59 minutes earlier.
Area forecast discussion, Dec 21, 11:50 AM CST, 2 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1150 AM CST SAT DEC 21 2013
.DISCUSSION...
18Z TAF ISSUANCE.
&&
.AVIATION...
BKN LINE OF TSRA CONTINUES TO DEVELOP ACROSS SE TX LATE THIS
MORNING...AND WILL CONTINUE SPREADING NE THIS AFTERNOON AND EARLY
EVENING. OTHERWISE...MVFR/IFR CEILINGS TO PREVAIL THIS AFTERNOON
AND EVENING. PLACED TEMPO GROUPS FOR AREA TERMINALS FOR THIS
AFTERNOON BEGINNING ROUGHLY 19-23Z AT BPT...20-24Z FOR LCH/AEX...AND
21-01Z FOR LFT/ARA OF BEST CHANCES FOR +TSRA AND MVFR WITH
VRB30G45KT POSSIBLE AS WELL. LINGERING -SHRA WILL CONTINUE THIS
EVENING...ENDING FROM W TO E BY 06Z. WITH THE COOL FRONT NOT
EXPECTED UNTIL AFTER DAYBREAK SUN...WINDS EXPECTED TO GO LIGHT AND
VARIABLE AFTER 06Z...WITH INTERMITTENT DENSE FOG POSSIBLE FROM
10-14Z.
DML
&&
.PREV DISCUSSION... /ISSUED 710 AM CST SAT DEC 21 2013/
DISCUSSION...
FOR THE 12Z TAF PACKAGE.
AVIATION...
IFR CIGS PREVAIL ACROSS THE SOUTHERN TERMINALS WITH MVFR AT KAEX
AS GULF MOISTURE IS BEING DRAWN NORTHWARD BY INCREASING SOUTHERLY
FLOW AHEAD OF A POTENT UPPER TROF NEARING WEST TEXAS THIS MORNING.
SHOWER ACTIVITY IS ALSO STARTING TO INCREASE OVER EAST TEXAS AS
FORCING FOR ASCENT STRENGTHENS WITH THE APPROACH OF THIS FEATURE.
PREVIOUS FCST WAS MASSAGED A BIT TO BETTER REFLECT LATEST THINKING
REGARDING TIMING OF CONVECTION...WITH CIGS UNLIKELY TO IMPROVE
MUCH THROUGH THE DAY. SOUTH WINDS ARE ALSO FCST TO INCREASE THIS
AFTERNOON...WITH GUSTS IN EXCESS OF 30KT POSSIBLE. A QUASI-LINEAR
BAND OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO ENTER EAST TEXAS
BY MID TO LATE MORNING...AND CONTINUE PROGRESSING EAST THROUGH THE
REST OF THE REGION TODAY AND TONIGHT. WITH SHALLOW MOISTURE
PROGGED TO LINGER EVEN AFTER CONVECTION COMES TO AN
END...CIGS/VSBYS ARE LIKELY TO LOWER LATER TONIGHT.
PREV DISCUSSION... /ISSUED 630 AM CST SAT DEC 21 2013/
SYNOPSIS...
DEEP AMPLIFIED UPPER LOW NOW ENTERING W TX. AHEAD OF THIS LOW...WITH
AN AREA OF SHOWERS AND THUNDERSTORMS ACRS MUCH OF E/CNTL TX
BENEATH DIFFLUENT FLOW ALOFT. A COLD FRONT EXTENDS FM TEXARKANA SW
TO NR SAN ANTONIO TO AN AREA OF LOW PRES OVER SRN TX. WARM AND
BREEZY CONDITIONS ARE NOTED ACRS OUR REGION WITH JUST A FEW
ISOLATED STREAMER SHOWERS MOVING N ACRS THE AREA.
DISCUSSION...
FAIRLY BUSY DAY ANTICIPATED AS THE UPPER LOW OVER WRN TX WILL LIFT
NE WHILE SFC CYCLOGENESIS DEVELOPS ON THE SRN PORTION OF THE TX
FRONT AND TRAVELS NE TOWARD THE MO BOOTHEEL. NUMEROUS
THUNDERSTORMS ARE ALREADY ONGOING ACRS TX INTO NW LA AND THIS
ACTIVITY WILL SHIFT EAST AS THE FRONT ACCELERATES TOWARD THE AREA.
A STRONG 50-60 KT LLJ OVER E TX WILL CONTINUE TO AID IN MOISTURE
ADVECTION AS WELL AS PROVIDE FOR RATHER IMPRESSIVE SHEAR OVER THE
REGION. PW VALUES WILL CLIMB TO NR 1.8 INCHES...NEARLY 2 STD DEV
ABV NORMAL FOR DECEMBER. THE COMBINATION OF SHEAR ALONG WITH WEAK
TO MODERATE INSTABILITY WILL ALLOW FOR SOME OF THE STORMS TO
BECOME STRONG TO SEVERE FROM MID-MORNING THROUGH THIS EVENING. THE
PRIMARY SEVERE THREATS WILL BE FROM DAMAGING WINDS...BUT WIND
PROFILES ALSO INDICATE THE POTENTIAL FOR A FEW TORNADIC STORMS AS
WELL. THE BEST POTENTIAL WILL BE ACRS INTERIOR SE TX AS WELL AS
PORTIONS OF SW/CNTL LA ALONG AND NORTH OF HIGHWAYS 12 AND 190. IN
ADDITION...GIVEN THE ABUNDANT MOISTURE...SOME STORMS WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL. HOWEVER...THE SYSTEM SHOULD
MOVE THROUGH QUICKLY ENOUGH TO LIMIT EXCESSIVE RAINFALL AMOUNTS
ACRS THE AREA.
RAIN CHANCES WILL DECREASE FROM WEST TO EAST DURING THE EVENING
AND OVERNIGHT HOURS AS THE MAIN ENERGY WITH THE SYSTEM MOVES AWAY
FM THE REGION. A SECONDARY COLD FRONT WILL CROSS THE REGION LATE
SUNDAY...REINFORCING THE NORTHERLY WINDS AND USHERING IN COOLER
TEMPERATURES AND DRIER AIR. DRY WEATHER IS EXPECTED THROUGH
MIDWEEK AS HIGH PRES CROSSES THE AREA. CHRISTMAS DAY LOOKS BE
DRY...WITH MORNING TEMPERATURES IN THE 30S AND AFTN HIGHS IN THE
50S. A SMALL CHANCE FOR SHOWERS RETURNS BY THURSDAY AS WEAK LOW
PRES DEVELOPS OVER THE WRN GULF.
MARINE...
STRONG SOUTHERLY FLOW WILL PERSIST TODAY AHEAD OF A COLD FRONT THAT
WILL CROSS THE REGION THIS EVENING. FOR THIS MORNING...THESE
SOUTHERLY WINDS WILL BRING WARM AND MOIST AIR WITH MID TO UPPER
60S DEWPOINTS OVER THE RELATIVELY COOLER WATERS NEAR THE COAST TO
PRODUCE PATCHY SEA FOG WITH VISIBILITIES LOWERING TO LESS THAN ONE
MILE AT TIMES. A DENSE FOG ADVISORY IS IN EFFECT FOR THIS MORNING
WHILE SMALL CRAFT ADVISORIES WILL BE IN EFFECT FOR THE ENTIRE
COASTAL WATERS BY THIS AFTERNOON.
IN ADDITION...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE DAY AS THE FRONT APPROACHES THE AREA. SOME
STORMS WILL BE STRONG...CAPABLE OF PRODUCING GUSTY WINDS AND VERY
HEAVY RAINFALL. SHOWERS AND THUNDERSTORMS WILL DIMINISH FROM WEST
TO EAST DURING THE EVENING WITH WINDS SHIFTING NORTHWESTERLY. A
SECONDARY COLD FRONT CROSSING THE WATERS LATE SUNDAY WILL
REINFORCE AND STRENGTHEN THE OFFSHORE FLOW SUNDAY NIGHT INTO
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 56 71 37 53 33 / 70 10 10 0 0
KBPT 52 69 35 53 33 / 40 10 10 0 0
KAEX 54 69 35 51 30 / 40 10 10 0 0
KLFT 58 72 40 53 31 / 100 20 10 10 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ACADIA...ALLEN...AVOYELLES...BEAUREGARD...
CALCASIEU...EAST CAMERON...EVANGELINE...IBERIA...JEFFERSON
DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST.
LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...VERNON...
WEST CAMERON.
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: HARDIN...JEFFERSON...NORTHERN JASPER...NORTHERN
NEWTON...ORANGE...SOUTHERN JASPER...SOUTHERN NEWTON...TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...VERMILION BAY...
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 9 PM CST THIS EVENING THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...SABINE
LAKE...WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM.
SMALL CRAFT EXERCISE CAUTION FROM 6 PM CST THIS EVENING THROUGH
THIS EVENING FOR THE FOLLOWING ZONES: WATERS FROM
INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS
FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 21, 5:48 AM CST, 9 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 548 AM CST SAT DEC 21 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 548 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A MODERATE RISK FOR SEVERE WEATHER IS POSSIBLE OVER MOST OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS TODAY. THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT LINE WINDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. THIS ACTIVITY IS EXPECTED TO ENTER SOUTHEAST TEXAS BY MID-MORNING...CROSSING THE SABINE RIVER MIDDAY AND MOVING FURTHER EAST ACROSS CENTRAL AND SOUTHWEST LOUISIANA DURING THE AFTERNOON. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE MAINLY NORTH OF THE HIGHWAYS 12 AND 190. IN ADDITION...STRONG GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY PRIOR TO THE FRONT. SUSTAINED WIND SPEEDS OF 20 TO 25 MPH WITH GUSTS POSSIBLY AS HIGH AS 35 MPH ARE EXPECTED MAINLY ALONG AND SOUTH OF I-10 THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE BE NEEDED LATER TODAY. GMZ430-432-435-450-452-455-470-472-475-221200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 548 AM CST SAT DEC 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE SEA FOG WILL BE POSSIBLE THIS MORNING OVER THE NEAR SHORE WATERS...AS WELL AS THE COASTAL LAKES AND BAYS. VISIBILITIES WILL BE LESS THAN ONE MILE AT TIMES. STRONG SOUTHERLY WINDS WILL CONTINUE AND A SMALL CRAFT ADVISORY IS IN EFFECT. ALSO...A COLD FRONT WILL BRING A LINE OF STORMS ACROSS THE COASTAL WATERS...ENTERING THE WESTERN COASTAL WATERS BY MID-MORNING...MOVING EAST DURING THE DAY AND EXITING THE EASTERN COASTAL WATERS LATE THIS EVENING. SOME OF THESE STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SECONDARY COLD FRONT WILL MOVE THROUGH ON SUNDAY WITH STRONG NORTH WINDS DEVELOPING BEHIND IT. SMALL CRAFT ADVISORY CONDITIONS WILL AGAIN BE POSSIBLE FOR LATE SUNDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE BE NEEDED LATER TODAY. 24
In the hours before
Special weather statement, Dec 21, 11:00 AM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1100 AM CST SAT DEC 21 2013
TXZ180-201-259-261-211800-
HARDIN TX-NORTHERN JASPER TX-TYLER TX-SOUTHERN JASPER TX-
1100 AM CST SAT DEC 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER AND TYLER
COUNTIES UNTIL NOON CST...
AT 1100 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 13 MILES
NORTH OF CHESTER TO 10 MILES NORTH OF LIBERTY...MOVING NORTHEAST AT
35 MPH.
THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
VOTAW...THICKET...COLMESNEIL...ROCKLAND...WOODVILLE AND IVANHOE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3050 9455 3091 9464 3104 9462 3106 9454
3104 9445 3116 9393 3040 9407 3034 9469
3049 9473
LANDRENEAUSpecial weather statement, Dec 21, 2:39 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
239 PM CST SAT DEC 21 2013
LAZ027-030-TXZ180-201-259-260-212145-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-VERNON LA-
239 PM CST SAT DEC 21 2013
...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND
TYLER COUNTIES...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND
VERNON PARISHES UNTIL 345 PM CST...
AT 239 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 8 MILES EAST OF
BROWNDELL TO 4 MILES SOUTHWEST OF FRED...MOVING EAST AT 55 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MAGNOLIA
SPRINGS...MT. UNION...HOLLY SPRINGS...FARRSVILLE...ROGANVILLE AND
JAMESTOWN.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST SATURDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3065 9339 3048 9435 3115 9401 3118 9363
3117 9358 3120 9355 3124 9356 3128 9354
3128 9345 3137 9339 3137 9308
LANDRENEAUThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 5:24 AM CST | Wind Advisory | LCH | Hardin, Jasper, Newton, Tyler | 13 hr |
| Dec 21, 11:00 AM CST | Special Weather Statement | LCH | Jasper, Tyler | 60 min |
| Dec 21, 2:39 PM CST | Special Weather Statement | LCH | Jasper, Newton | 66 min |
| Dec 21, 3:05 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 55 min |
| Dec 21, 3:51 PM CST | Special Weather Statement | LCH | Newton | 54 min |
| Dec 21, 4:23 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 52 min |
| Dec 21, 3:58 PM CST | Special Marine Warning | LCH | 92 min | |
| Dec 21, 4:33 PM CST | Tornado Warning | LCH | Rapides, Vernon | 27 min |
| Dec 21, 4:42 PM CST | Special Weather Statement | LCH | Allen, Avoyelles, Evangeline, Jefferson Davis, Rapides | 63 min |
| Dec 21, 4:58 PM CST | Tornado Warning | LCH | Rapides | 32 min |
| Dec 21, 5:17 PM CST | Special Weather Statement | LCH | Cameron | 58 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Severe Thunderstorm Warnings in Louisiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.